Alert archive / Missouri / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 99, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at May 3, 2020, 10:57 AM CDT for Barry County, Stone County, Missouri. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 3, 2020, 10:57 AM CDT (15:57 UTC)
- Expired
- May 3, 2020, 11:45 AM CDT
- In force
- 48 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Barry County, MO, Stone County, MO
The radar
The Springfield radar (KSGF), 62 km from the middle of the area, began a volume at 16:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 3, 8:34 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 4.0 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1461 J/kg
- Mixed-layer CIN
- -77 J/kg
- Mixed-layer LCL
- 803 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.2
The text
As transmitted.
141
WUUS53 KSGF 031557
SVRSGF
MOC009-209-031645-
/O.NEW.KSGF.SV.W.0099.200503T1557Z-200503T1645Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Springfield MO
1057 AM CDT Sun May 3 2020
The National Weather Service in Springfield has issued a
* Severe Thunderstorm Warning for...
Stone County in southwestern Missouri...
Eastern Barry County in southwestern Missouri...
* Until 1145 AM CDT.
* At 1057 AM CDT, a severe thunderstorm was located 8 miles southwest
of Galena, or 10 miles northwest of Kimberling City, moving east
at 35 mph. Additional strong to severe storms were located near
Madrid and south of Cassville.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Branson... Table Rock Lake...
Roaring River State Park... Table Rock State Park...
Silver Dollar City... Kimberling City...
Crane... Shell Knob...
Reeds Spring... Indian Point...
Branson West... Galena...
Mccord Bend... Golden...
Emerald Beach... Eagle Rock...
Hurley... Blue Eye...
Chain-O-Lakes... Arrow Point...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3650 9384 3655 9384 3692 9368 3693 9334
3682 9334 3682 9331 3650 9331
TIME...MOT...LOC 1557Z 264DEG 32KT 3672 9356
HAIL...1.00IN
WIND...60MPH
$$
Runnels3 follow-up statements
089
WWUS53 KSGF 031617
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
1117 AM CDT Sun May 3 2020
MOC009-031626-
/O.CAN.KSGF.SV.W.0099.000000T0000Z-200503T1645Z/
Barry MO-
1117 AM CDT Sun May 3 2020
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN BARRY COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 400 PM CDT for
southwestern Missouri.
LAT...LON 3650 9358 3668 9357 3692 9353 3693 9334
3682 9334 3682 9331 3650 9331
TIME...MOT...LOC 1616Z 279DEG 24KT 3663 9350
$$
MOC209-031645-
/O.CON.KSGF.SV.W.0099.000000T0000Z-200503T1645Z/
Stone MO-
1117 AM CDT Sun May 3 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 AM CDT
FOR STONE COUNTY...
At 1116 AM CDT, a severe thunderstorm was located near Kimberling
City, moving east at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Branson... Table Rock Lake...
Table Rock State Park... Silver Dollar City...
Kimberling City... Shell Knob...
Reeds Spring... Indian Point...
Branson West... Galena...
Mccord Bend... Blue Eye...
Coney Island... Cape Fair...
Lampe... Ponce de Leon...
Elsey...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3650 9358 3668 9357 3692 9353 3693 9334
3682 9334 3682 9331 3650 9331
TIME...MOT...LOC 1616Z 279DEG 24KT 3663 9350
HAIL...1.00IN
WIND...60MPH
$$
Raberding400
WWUS53 KSGF 031632
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
1132 AM CDT Sun May 3 2020
MOC209-031645-
/O.CON.KSGF.SV.W.0099.000000T0000Z-200503T1645Z/
Stone MO-
1132 AM CDT Sun May 3 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 AM CDT
FOR SOUTHEASTERN STONE COUNTY...
At 1131 AM CDT, a severe thunderstorm was located over Indian Point,
or near Kimberling City, moving east at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Branson... Table Rock Lake...
Table Rock State Park... Silver Dollar City...
Kimberling City... Reeds Spring...
Indian Point... Branson West...
Blue Eye... Coney Island...
Lampe...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3650 9346 3668 9344 3672 9344 3682 9331
3650 9331
TIME...MOT...LOC 1631Z 264DEG 32KT 3664 9333
HAIL...1.00IN
WIND...60MPH
$$
Raberding307
WWUS53 KSGF 031637
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
1137 AM CDT Sun May 3 2020
MOC209-031646-
/O.EXP.KSGF.SV.W.0099.000000T0000Z-200503T1645Z/
Stone MO-
1137 AM CDT Sun May 3 2020
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN STONE COUNTY WILL
EXPIRE AT 1145 AM CDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.
A Severe Thunderstorm Watch remains in effect until 400 PM CDT for
southwestern Missouri.
LAT...LON 3650 9346 3668 9344 3672 9344 3682 9331
3650 9331
TIME...MOT...LOC 1636Z 264DEG 32KT 3664 9328
$$
RaberdingWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 6:58 AM CDT, 3 hours 59 minutes earlier.
Area forecast discussion, May 3, 6:58 AM CDT, 3 hours 59 minutes before
Area Forecast Discussion National Weather Service Springfield MO 658 AM CDT Sun May 3 2020 .SHORT TERM...(Today and tonight) Issued at 237 AM CDT Sun May 3 2020 A rather weak front was located across central Missouri this morning. Showers and thunderstorms are expected to develop along this boundary as short waves move through the zonal upper level flow today and the front sags south. The CAMS models are struggling a bit this morning, showing showers developing where the radar was clear. However, there is more confidence for shower and storm development as we approach sunrise as a 500mb jet moves over Missouri and the front sags into the Ozarks. Model continue to suggest elevated instability will be sufficient at up to around 1200-1500 J/kg but shear remains weak at less than 20kts. This would allow for some strong to isolated severe storms this morning marginally severe hail and winds possible. Temperatures today will be more seasonable than yesterday but will still climb into the lower to middle 70s. High pressure will move over Missouri This evening and overnight which will bring a break in rain chances with a mild night expected for the region. .LONG TERM...(Monday through Saturday) Issued at 237 AM CDT Sun May 3 2020 The frontal boundary will lift back north during the day Monday and bring the potential for severe weather to the region. With eh return flow and increasing moisture, severe thunderstorms will be possible. Models show from 1500 to 2500 j/kg of instability during the day, though cloud cover may limit heating a bit. Steep mid level lapse rates will be present and the overall shear expected may allow for storms to initially develop as discrete storms or supercells with large hail and damaging winds the main concerns. The wind fields and low level helicity values are not conducive for tornado formation but it will remain a feature to monitor. Especially where storms move along the front or surface boundaries. With the potential for very strong updrafts, hail to golf balls in size or possibly larger will be possible. The system will also be bring the potential for some localized heavy rainfall with may produce some localized flooding in flood prone areas Monday night into Early Tuesday morning. The remainder of the week looks fairly quiet with cooler weather expected. Daily highs will be about 5-10 degrees below normal as we get into the end of the week where normal daily highs this time of year are in the lower 70s. The cooler weather will be thanks to northwesterly upper level flow and and rounds of Canadian air sliding across the plains into the region. A quick moving system should bring some rain to the Ozarks Thursday night into Friday but other than this the period from 6-14 days from now looks rather quiet and cool. && .AVIATION...(For the 12Z TAFS through 12Z Monday morning) Issued at 647 AM CDT Sun May 3 2020 A front will slowly sag south through the area today. An area of thunderstorms across eastern Kansas will move east across the Ozarks through this morning. This will bring MVFR ceilings as the storms move across the area. Once the storms move through the region, Ceilings will lift to low end VFR for the remainder of today and into the overnight hours. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Hatch LONG TERM...Hatch AVIATION...Hatch
Hazardous weather outlook, May 3, 5:15 AM CDT, 5 hours 42 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 515 AM CDT Sun May 3 2020 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-041015- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 515 AM CDT Sun May 3 2020 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. Weather hazards expected... Limited hail risk. Limited thunderstorm wind damage risk. Limited flooding risk. Limited lightning risk. DISCUSSION... A few storms are possible across southeastern Kansas and the southern Missouri Ozarks through this morning. The strongest storms could be capable of hail up to the size of quarters. Damaging straight line winds will also be possible with the most intense storms. Not all locations will be effected as coverage will be more scattered in nature. .DAYS TWO THROUGH SEVEN...Monday through Saturday. More robust thunderstorms are expected Monday afternoon and evening. Severe thunderstorms are very likely on Monday, with large hail to the size of golf balls and damaging wind gusts being primary hazards with this activity. Localized areas of flooding can not be ruled out on Monday and Monday night. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Hatch
In the hours before
Local storm report, May 3, 9:42 AM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
942 AM CDT SUN MAY 3 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0919 AM HAIL PURCELL 37.24N 94.43W
05/03/2020 E2.50 INCH JASPER MO FIRE DEPT/RESCUE
30 MINUTES OF HAIL BETWEEN GOLF BALL AND
TENNIS BALL SIZE. TIME ESTIMATED FROM RADAR.
&&
TITUSLocal storm report, May 3, 9:45 AM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
945 AM CDT SUN MAY 3 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0939 AM TSTM WND DMG 1 WNW CARTHAGE 37.18N 94.33W
05/03/2020 JASPER MO TRAINED SPOTTER
REPORT OF POWER POLE DOWN DUE TO
THUNDERSTORM WINDS. UNABLE TO MEASURE WIND
SPEEDS.
&&
TITUSLocal storm report, May 3, 9:54 AM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
954 AM CDT SUN MAY 3 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0950 AM HAIL 2 S AVILLA 37.17N 94.13W
05/03/2020 E2.75 INCH JASPER MO PUBLIC
SOCIAL MEDIA REPORT OF WINDOWS BROKEN OUT OF
CAR.
&&
SRLocal storm report, May 3, 10:01 AM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1001 AM CDT SUN MAY 3 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 AM TSTM WND DMG CARTHAGE 37.18N 94.31W
05/03/2020 JASPER MO EMERGENCY MNGR
NUMEROUS REPORTS OF TREES AND POWERLINES
DOWN ACROSS CARTHAGE.
&&
TITUSLocal storm report, May 3, 10:42 AM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1042 AM CDT SUN MAY 3 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0942 AM TSTM WND DMG APPLETON CITY 38.19N 94.03W
05/03/2020 ST. CLAIR MO EMERGENCY MNGR
TREE LIMBS DOWN MAINLY NORTH OF HIGHWAY 52
IN APPLETON CITY. TIME ESTIMATED FROM RADAR.
&&
TITUSLocal storm report, May 3, 10:48 AM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1048 AM CDT SUN MAY 3 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1047 AM TSTM WND DMG ROGERSVILLE 37.12N 93.06W
05/03/2020 WEBSTER MO LAW ENFORCEMENT
12 INCH TREE DOWN.
&&
SRThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 8:53 AM CDT | Severe Thunderstorm Warning | SGF | Barton, Vernon | 52 min |
| May 3, 9:03 AM CDT | Severe Thunderstorm Warning | SGF | Jasper | 42 min |
| May 3, 9:37 AM CDT | Severe Thunderstorm Warning | SGF | Cedar, Dade, St. Clair | 38 min |
| May 3, 9:39 AM CDT | Severe Thunderstorm Warning | SGF | Newton | 51 min |
| May 3, 9:40 AM CDT | Severe Thunderstorm Warning | SGF | Jasper, Lawrence | 35 min |
| May 3, 9:45 AM CDT | Severe Thunderstorm Warning | SGF | Barton, Vernon | 11 min |
| May 3, 10:05 AM CDT | Severe Thunderstorm Warning | SGF | Dallas, Greene, Polk | 40 min |
| May 3, 10:14 AM CDT | Severe Thunderstorm Warning | SGF | Christian, Greene, Lawrence, Stone | 31 min |
| May 3, 10:14 AM CDT | Severe Thunderstorm Warning | SGF | Cedar, Dade | 9 min |
| May 3, 10:21 AM CDT | Severe Thunderstorm Warning | SGF | Stone | 18 min |
| May 3, 10:33 AM CDT | Severe Thunderstorm Warning | SGF | Taney | 57 min |
| May 3, 10:36 AM CDT | Severe Thunderstorm Warning | SGF | Dallas, Laclede, Webster | 43 min |
| May 3, 10:44 AM CDT | Severe Thunderstorm Warning | SGF | Christian, Douglas, Taney, Webster | 46 min |
| May 3, 10:59 AM CDT | Special Weather Statement | SGF | Laclede, Pulaski | 76 min |
| May 3, 11:03 AM CDT | Severe Thunderstorm Warning | SGF | Douglas, Texas, Wright | 46 min |
| May 3, 11:27 AM CDT | Severe Thunderstorm Warning | SGF | Taney | 34 min |
| May 3, 11:30 AM CDT | Severe Thunderstorm Warning | SGF | Ozark | 45 min |
| May 3, 11:35 AM CDT | Severe Thunderstorm Warning | SGF | Howell, Texas | 40 min |
| May 3, 11:41 AM CDT | Special Weather Statement | SGF | Dent, Phelps | 49 min |
| May 3, 11:55 AM CDT | Severe Thunderstorm Warning | SGF | Oregon, Shannon | 50 min |
| May 3, 12:12 PM CDT | Severe Thunderstorm Warning | SGF | Howell, Oregon | 36 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.